MAUDE Adverse Event Report: WEST PHARMA. SERVICES IL, LTD. MIX2VIAL¿ 20/20MM

WEST PHARMA. SERVICES IL, LTD. MIX2VIAL¿ 20/20MM
Catalog Number 8074001
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer, pfizer, contacted the device manufacturer on 01dec2025 to report that during production, foreign material was observed by a packaging technician inside a sealed, sterile mix2vial device.The visual inspection of the foreign material appeared to be a piece of a white glove.The sealed device was sent to the customer's in-house lab for testing which confirmed that the foreign material was part of a nitrile glove.As the device had not yet entered into the distribution stage to the end user (i.E.Being put into service), there was no health impact to the end user.
 
Additional Manufacturer Narrative
This complaint is currently under investigation.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
While it was requested that the device be returned to the manufacturer to aid in the investigation, it was not received.Batch record review: a batch record review of lot j966 confirmed that the affected lot was manufactured according to relevant procedures, tested prior to release, and shipped according to specifications.No non-conformances related to this claim were identified during the batch record review.All qc inspections were conducted according to procedures during production, and no deviations were identified.Complaint database review: a review of the complaints database for the period from december 2022 until december 2025 showed no justified complaints for lot j966 during the period in question.One justified complaint was identified for this catalog number in 2023; however no justified complaints have been received for the reported issue.Retained samples review: retained samples from lot j966 were 200% visually inspected by the sub-contractor as part of the in-process testing, and no findings were observed.Sub-contractor investigation: a supplier complaint (b)(4) was sent to the sub-contractor.According to the investigation, lot j966 was produced on machine mp404 between 09-15 october 2024.Production was carried out on a semi-automatic machine, which was operated by two employees simultaneously, with one assembling products and feeding them into the machine, while the second placed the blister on each assembled product after completion of the assembly process.Both employees are trained and certified according to the cleanroom behaviour procedure, including proper glove usage and tear identification.No real-time report of a glove tear was documented in the batch record.However, at the time of the incident there was no requirement to record a deviation of this nature in the batch record.Additionally, no production stop or product isolation was performed during the production of lot j966.No mechanical failures were found in mp-404 that could cause glove tearing.The production process includes manual steps, which makes it more susceptible to foreign material contamination than that of a fully automated process.Therefore, based on the sub-contractor investigation and an analysis of the process, it is possible that one of the employee's gloves tore during the production process, with a piece of it entering the product without the employee noticing.Root cause: the root cause was determined to be a result of a combination of: - manual work steps which increase the risk of foreign material ingress.- failure to detect glove tearing in real time.- insufficient procedures regarding the required actions in the case of glove tears.Corrective actions taken: immediate steps were taken to update and strengthen the subcontractor's clean room behaviour procedure (3bgi02 rev.02), including the following provisions in relation to glove tears: - immediate production stop in case of glove tear.- immediate reporting to quality for the opening of a non-conformity report.- quarantine of all products manufactured prior to the glove tear.- search for glove remnants until full verification of event closure.- follow procedure 3bqs03 rev 25.0 "non-conforming product control".- glove replacement must not occur near components, raw materials, or products; replacement only in areas away from product.Provide employee training.- conduct training for all employees on updated procedure 3bgi02 rev 25.0, emphasizing glove tear detection and proper replacement frequency.Effectiveness check: the effectiveness check of the corrective actions includes: - bi-weekly observations of workers during production, with a focus on stopping work and immediately reporting glove tears to quality.- glove replacement every two hours in accordance with procedure bgi02.- recording of any deviation or improper conduct.- evaluation of effectiveness until may-2026.

Brand Name
MIX2VIAL¿ 20/20MM
Common Device Name
MIX2VIAL¿ 20/20MM
Manufacturer (Section D)
WEST PHARMA. SERVICES IL, LTD.
4 hasheizaf street
ra'anana, 43664 11
IS  4366411
Manufacturer (Section G)
WEST PHARMA. SERVICES IL, LTD.
4 hasheizaf street
ra'anana, 43664 11
IS   4366411
Manufacturer Contact
lynn lundy
530 herman o. west drive
exton, PA 19341
4848853298
MDR Report Key23878150
Report Number3000223297-2025-00010
Device Sequence Number9464638
Product Code LHI
UDI-Device Identifier07290108240672
UDI-Public(01)07290108240672(17)290930(10)J966
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K031861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8074001
Device Lot NumberJ966
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown